| Catalog Number |
306616 |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/30/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported while using bd safetyglide¿ needle the needle was clogged.There was no report of patient impact.The following information was provided by the initial reporter: needles not allowing us to put the vaccine through.Customer reported: we have recently had some issues with needles not allowing us to put the vaccine through.It was happening occasionally, but i just watched a nurse go through four needles before she found one that would work the mfr# (b)(4) prevent sg 25gx1in needle lot 2188472 (b)(6) 2027.This is also happening with the same brand needles at my other practice.
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 09-aug-2023.Investigation summary: five samples were provided to our quality team for investigation.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then connected to a syringe with saline solution.One sample expelled the solution with a normal flow.The other four samples did not expel the solution; these needles are clogged.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.During review of the process, process variations during the needle lubricant application can create clogged needles.Corrective and preventative actions have been implemented.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.
Event or Problem Description
It was reported while using bd safetyglide¿ needle the needle was clogged.There was no report of patient impact.The following information was provided by the initial reporter: needles not allowing us to put the vaccine through customer reported: we have recently had some issues with needles not allowing us to put the vaccine through.It was happening occasionally, but i just watched a nurse go through four needles before she found one that would work the mfr# 192-n251s prevent sg 25gx1in needle lot 2188472 06-30-2027.This is also happening with the same brand needles at my other practice.